Presumed lupus and thyroid swollen

Hey guys... I've been to my rheumatologist at the hospital and guess what? After a thorough assessment and appraisal on my blood test, he's came to the following conclusions:

-> I have seronegative lupus (my doctor asked for some other weird tests) that shall be confirmed by this tests, even though given my symptoms, the chance of in fact having lupus is huge :'(

- they have found a swelling in my thyroid and also a node on the left. I'm doing an ultrasound this Saturday to make sure whether or not i should have a biopsy... I am quite tense with this possibility.

The doctor has said that this dx could explain the tiredness, gain of weight, joint pain, insomnia and so on..

in the end he suggested that i might be proned to autoimmune diseases... No kidding. With all the things that i have and he says i might... Humpf...Do doctors in Uk and around the world act like this? I was rather disappointed with his approach.

In the end ,i went home with a prescription of plaquenil to improve the symptoms. Only i am feeling sicker with this drug. It is making me nauseous and it is giving me a boring headache. Not migrane, but it is like a hangover pain. Do you feel that to?

10 Replies

oldestnewest
  • Plaquenil made me feel worse, so I had to stop taking it. It takes 6 months for plaquenil to fully get into your system. I tried it for 6 months, ended up getting brown patches on my face, upset stomach and headaches. Figured I was better off without it.

    Good luck, it works wonders for some people, hope your one of them!

  • Hello there, Plaquenil takes a while to work, it did not work for me I had a very bad reaction, but it is truly working well for my teenage daughter, it takes three months to get going and another three to really do the right thing. Also if your thryoid is not ok currently this will be making you feel very unwell. As Professor Hughes often mentions, the trio of diseases, Hughes Syndrome, Sjogrens and Thryoid problems. I have these alongside Lupus - (only just passed a test at 47), if thought I have clearly had it for around 30 years or more due to detailed history given. Untreated thyroid issues will stop you sleeping and also give you headaches on top of everything else, you already have.

    I think your doctor might be saying, that as you have one autiommune disease you may collect more, this is a view point often heard in the UK, although some of us do not get swift diagnosis. I am glad they are finding what your problems are, as thyroid problems often go undetected for years, mine did! Unfortunately once you have one of these diseases it does appear to make us more vulnerable to collecting more of them.

    Hoping you feel better soon, and do let us all know how you are getting on. Mary F

  • Hi ... around 10 years ago, I've been dx with hashimoto's thyroid. Took tiroxine for 5 years and out of the blue, all the symptons and tiltres vanished. The doctor told me that there was no longer needed to take the med. So I did stop. And now, it shows it again...

    But thank you so much for your help. Kisses

  • I take plaquenil, it took a long time for the sickness feeling and tummy pains to calm down, In fact I needed another drug to help with the pains in the tummy. however it has helped to an extent. It has helped with the fatigue and the joint pains are not so bad as they were.

    I agree with collecting dx and labels!! It makes you want to shout NO more please!

    Hope your feel alittle better and the ultrasound provides some answers.

    Take care

    Xx

  • Thats interesting that it caused you abdominal pains. I have been having them too and had not considered that it was the Plaquenil. Can you tell me what they gave you for the tummy pain as so far I have found nothing that helps.

  • Hi... Actually, they haven't given me anything and truth to be told, I don't think they know what to prescribe...

    Anyway, in Brazil, we have got some herbs and I've found out that anise tea (sweet herb... I don't know how to translate it into English) and it soothes my stomach.

    I was able to contact my rheum and he said it is normal to feel like this with cloroquine... he also says it will be better in a few months... There are times I think I am going to die from the cure... But try sweet herb tea. Maybe will help you too. XoXO

  • Thanks I will look it up. x

  • I found this link - is this the tea? If so it is not surprising why it would help relieve the stomach pains. Now I need to find out if its Gluten Free :-(

    therighttea.com/anise-tea.html

  • Hi, dear. I have just looked it up on homeopathic websites in Brazil and the sweet cumim is the right herb and good news, it is GLUTEN FREE. To be honest, I have never heard of a tea containing gluten. I thought only whey was harmful.

    So, if you'd like to try the tea to sooth your stomach, look for pimpinella ansium (anise tea). I am pretty sure that you'll like it. It tastes so sweet. I don't even sugar my tea.

    Forget about the star anise. They don't even come from the same plant family ;)

  • I was given plaquenil about 5 years ago, and though it helped the pains and fatigue, it made me very depressed, almost suicidal (I have read around the net and now find that is a known side effect but I did not read the side effects leaflet at the time). It also gave me nightmares so I had to come off. Now I have the courage to go back to the Prof I am hoping he can offer me something else, though I don't know what.

You may also like...